Pennsylvania, 2010

Damaging Wind in Pennsylvania, April 8, 2010

April 8, 2010 · NWS PHI · 1 event in 1 county or zone

A late night cold frontal passage triggered strong to locally severe thunderstorms in southeastern Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A late night cold frontal passage triggered strong to locally severe thunderstorms in southeastern Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 8, 2:40 PM EST, 6 hours 11 minutes earlier.

Area forecast discussion, Apr 8, 2:40 PM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT THU APR 8 2010

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE WEST WILL CROSS OUR AREA TONIGHT
AND MOVE OFF TO THE EAST FRIDAY. HIGH PRESSURE WILL FOLLOW THE
FRONT FOR THE EARLY PART OF THE WEEKEND. A BACKDOOR COLD FRONT
WILL SLOWLY DROP ACROSS OUR AREA SUNDAY INTO SUNDAY NIGHT. THIS
WILL BE FOLLOWED BY AN AREA OF HIGH PRESSURE DROPPING DOWN FROM
THE GREAT LAKES WHICH WILL DOMINATE OUR WEATHER FOR MUCH OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
OUR SUMMERLIKE WEATHER WILL COME TO AN END TONIGHT AS A COLD FRONT
MOVES ACROSS THE AREA AND USHERS IN A FRESH BATCH OF COOLER AIR.
THE FRONT WILL REACH THE PHILLY METRO AREA AFTER MIDNIGHT AND MOVE
OFF THE COAST AROUND DAYBREAK. SHOWERS AND THUNDERSTORMS WILL
PRECEDE AND ACCOMPANY THE FRONT. THESE SHOWERS AND THUNDERSTORMS
ARE CURRENTLY IN A LINE FROM WESTERN PENNSYLVANIA SOUTH ACROSS
WEST VIRGINIA AND WESTERN VIRGINIA INTO WESTERN NORTH CAROLINA.
THEY WILL MOVE EAST THIS AFTERNOON AND EVENING, REACHING OUR WESTERN
SECTIONS BETWEEN 8 AND 10 PM, PHILLY AROUND MIDNIGHT OR SHORTLY
THEREAFTER, AND OUR EASTERN ZONES DURING THE EARLY MORNING HOURS.
SINCE THE FRONT WILL BE CROSSING OUR AREA AT NIGHT, THE
THUNDERSTORMS WILL NOT BE GETTING ANY EXTRA ENERGY FROM SOLAR
HEATING. EVEN SO, SPC STILL HAS OUR AREA IN A SLIGHT RISK FOR
SEVERE WEATHER. WHILE THIS IS NOT EXPECTED TO BE WIDESPREAD, A
FEW OF THE STORMS COULD BE ACCOMPANIED BY STRONG WIND GUSTS.
COOLER AIR BEHIND THE FRONT WILL BEGIN TO MOVE IN LATER TONIGHT.
LOW TEMPERATURES BY DAYBREAK WILL RANGE FROM THE MID 40S TO THE
MID 50S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE FRONT WILL MOVE OFF TO THE EAST FRIDAY. THERE COULD STILL BE A
FEW LINGERING MORNING SHOWERS, MAINLY IN OUR EASTERN AREAS.
OTHERWISE, SKIES WILL BEGIN TO CLEAR AS WEST TO NORTHWEST WINDS
USHER IN A FRESH BATCH OF COOLER AND DRIER AIR. HIGH TEMPERATURES
WILL BE 20 TO 25 DEGREES COOLER THAN TODAY, WITH READINGS ONLY IN
THE 50S TO LOWER 60S. HIGH PRESSURE WILL THEN SETTLE OVER OUR AREA
FRIDAY NIGHT INTO SATURDAY. WITH MOSTLY CLEAR SKIES AND DIMINISHING
WINDS FRIDAY NIGHT, LOW TEMPERATURES WILL DROP INTO THE 30S AND
LOWER 40S. THERE COULD BE SOME UPPER 20S IN THE COLDER SECTIONS OF
THE POCONOS. SATURDAY SHOULD BE AN ABSOLUTELY GORGEOUS DAY
WEATHERWISE WITH PLENTY OF SUNSHINE, LIGHT WINDS, AND LOW
HUMIDITIES. HIGH TEMPERATURES WILL RANGE FROM THE MID 50S TO THE
MID 60S. A BACKDOOR COLD FRONT WILL BE APPROACHING OUR REGION FROM
THE NORTH SATURDAY NIGHT AND DROPPING ACROSS THE AREA ON SUNDAY.
THIS SYSTEM COULD BRING SOME CLOUDS TO NORTHERN AREAS SATURDAY
NIGHT AND TO ALL SECTION ON SUNDAY. OTHER THAN THE CLOUDS, THERE
COULD BE A FEW SHOWERS OR SPRINKLES IN SOME NORTHERN SECTIONS ON
SUNDAY. LOW TEMPERATURES SATURDAY NIGHT WILL NOT BE QUITE A CHILLY
AS FRIDAY NIGHT, WITH LOWS DROPPING INTO THE MID 30S TO MID 40S.
HIGHS SUNDAY WILL BE MAINLY IN THE 60S, WITH SOME UPPER 50S NORTH
AND SOME LOWER 70S SOUTH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
IT HAS BEEN QUITE RARE TO HAVE DRY WX FOR ANY DECENT PD OF TIME
OF LATE AND EVEN RARER FOR SEVERAL EXTENDD PDS IN A ROW TO BE DRY,
BUT THAT IS EXACTLY WHAT WE HAVE RIGHT NOW.

HIGH PRESSURE WILL DOMINATE THE WX PATN FOR THE LONG RANGE PD AND AS
A RESULT, VERY PLEASANT WX IS IN STORE.  TEMPS WILL BE AT OR
SLIGHTLY ABV SEASONAL LEVELS AND THE FCST IS GENLY DRY THOUGH
THURSDAY.  THERE IS AN AREA OF LOW PRES IN ERN CANADA AND A CDFNT
THAT WILL EXTEND DOWN INTO NEW ENG AND POSSIBLY THE NRN REACHES OF
OUR AREA SUNDAY NIGHT.  THE GFS IMPLIES A FEW SHWRS ARE PSBL WHILE
THE ECMWF IS DRY.  THE CMC IS SOMEWHERE IN THE MIDDLE, WITH THE
SHOWERS GETTING CLOSE, BUT NOT QUITE REACHING US.FOR NOW, WILL KEEP
THINGS DRY AS THAT IS THE TREND.  REGARDLESS OF WHAT HAPPENS WITH
THIS FEATURE ERLY IN THE PD, WHEN THE HIGH TAKES CONTROL ON MONDAY,
NO ADDITIONAL PRECIP IS ANTICIPATED.

&&

.AVIATION /20Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS, WITH JUST
SOME CIRRUS OVERHEAD. A SOUTHERLY WIND WITH SUSTAINED SPEEDS IN THE
TEENS WILL GUST INTO THE 20S. A SEA BREEZE DEVELOPED EARLY THIS
AFTERNOON. THE NEW JERSEY SEA BREEZE FRONT HAD PROGRESSED AS FAR
INLAND AS FREEHOLD, JACKSON, CHATSWORTH AND MAYS LANDING BY 1900Z.
THE BOUNDARY WILL CONTINUE TO BECOME LOST IN THE OVERALL SOUTHERLY
FLOW AND IT SHOULD BECOME HARD TO FIND SHORTLY.

A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING. IT SHOULD
REACH KRDG AROUND 0400Z, KPHL ABOUT 0600Z, AND KACY AROUND 0800Z.
THERE IS EXPECTED TO BE SOME PRECIPITATION ASSOCIATED WITH THE
FRONT. WE HAVE THE MENTION OF SHOWERS FROM ABOUT 2 HOURS AHEAD OF
THE FRONT UNTIL ABOUT 4 HOURS BEHIND IT. THE THUNDERSTORM ACTIVITY
TO OUR WEST AND SOUTHWEST MAY VERY WELL DISSIPATE BEFORE IT ARRIVES
IN OUR REGION. AS A RESULT, WE DID NOT MENTION ANY THUNDERSTORMS OR
CUMULONIMBUS IN THE TAFS.

AFTER THE FRONT PASSES OFF THE COAST EARLY ON FRIDAY, A GUSTY WEST
NORTHWEST WIND WILL DEVELOP, BRINGING DRY AIR INTO OUR REGION.

OUTLOOK...
HIGH PRESSURE IS FORECAST TO BUILD UP INTO OUR REGION FOR THE
WEEKEND. A DRY COLD FRONT FROM THE NORTHWEST MAY ARRIVE ON SUNDAY
NIGHT. ANOTHER AREA OF HIGH PRESSURE SHOULD FOLLOW FOR THE EARLY
PART OF THE NEW WEEK.

&&

.MARINE...
A COLD FRONT, APPROACHING FROM THE WEST, IS EXPECTED TO ARRIVE LATE
TONIGHT. UNTIL THE FRONT ARRIVES, THE WIND WILL BE FROM THE SOUTH AT
15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. SEAS WILL RANGE FROM 4 TO
7 FEET ON OUR OCEAN WATERS, AND FROM 2 TO 4 FEET ON DELAWARE BAY. AS
A RESULT, A SMALL CRAFT ADVISORY IS IN EFFECT.

THERE MAY BE A BRIEF LULL IN WIND SPEEDS EARLY ON FRIDAY BEFORE A
GUSTY WEST NORTHWEST WIND DEVELOPS DURING THE AFTERNOON. THERE
SHOULD BE ENOUGH OF A WINDOW TO TAKE THE SMALL CRAFT ADVISORY DOWN
ON DELAWARE BAY FOR A TIME. HOWEVER, WAVES ON OUR OCEAN WATERS
SHOULD STAY NEAR 5 FEET UNTIL THE WIND SPEEDS INCREASE AGAIN. AS A
RESULT, WE HAVE SIMPLY EXTENDED THE SMALL CRAFT ADVISORY FOR OUR
OCEAN WATERS THROUGH 6:00 AM SATURDAY TO COVER THE FIRST THREE
FORECAST PERIODS.

THE GUSTY WEST NORTHWEST WIND SHOULD CONTINUE THROUGH FRIDAY NIGHT
AND INTO SATURDAY.

HIGH PRESSURE IS ANTICIPATED TO BUILD UP INTO OUR REGION FROM THE
SOUTHWEST FOR THE WEEKEND. A COLD FRONT FROM THE NORTHWEST IS
EXPECTED TO ARRIVE ON SUNDAY NIGHT, FOLLOWED BY HIGH PRESSURE FOR
MUCH OF THE NEW WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ430-431.

&&

SYNOPSIS...RPW
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...NIERENBERG
AVIATION...IOVINO
MARINE...IOVINO
Hazardous weather outlook, Apr 8, 2:51 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT THU APR 8 2010

NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-092000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
351 PM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING
AND TONIGHT. GUSTY WINDS WITH THE POSSIBILITY OF SMALL HAIL AND
TORRENTIAL RAINS MAY OCCUR AS A RESULT OF THE STORMS. THE STORM
PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF
SEVERE THUNDERSTORMS.

AN ENHANCED THREAT FOR RAPID FIRE GROWTH WILL CONTINUE INTO THE
EVENING AS FUEL MOISTURES REMAIN LOW AND A STRONG SOUTHERLY WIND
FORMS. HOWEVER, AN INCREASE IN SURFACE DEW POINTS IS PROHIBITING
RELATIVE HUMIDITIES FROM DROPPING BELOW RED FLAG CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ014-024>026-092000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-EASTERN MONMOUTH-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
351 PM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING
AND TONIGHT. GUSTY WINDS WITH THE POSSIBILITY OF SMALL HAIL AND
TORRENTIAL RAINS MAY OCCUR AS A RESULT OF THE STORMS. THE STORM
PREDICTION CENTER HAS PLACED MOST OF THE AREA UNDER A SLIGHT RISK
OF SEVERE THUNDERSTORMS.

AN ENHANCED THREAT FOR RAPID FIRE GROWTH WILL CONTINUE INTO THE
EVENING AS FUEL MOISTURES REMAIN LOW AND A STRONG SOUTHERLY WIND
FORMS. HOWEVER, AN INCREASE IN SURFACE DEW POINTS IS PROHIBITING
RELATIVE HUMIDITIES FROM DROPPING BELOW RED FLAG CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-092000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
GUSTY WINDS WITH THE POSSIBILITY OF SMALL HAIL AND TORRENTIAL
RAINS MAY OCCUR AS A RESULT OF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-092000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
351 PM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING
AND TONIGHT. GUSTY WINDS WITH THE POSSIBILITY OF SMALL HAIL AND
TORRENTIAL RAINS MAY OCCUR AS A RESULT OF THE STORMS. THE STORM
PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF
SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

In the hours before

Special weather statement, Apr 8, 6:40 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 PM EDT THU APR 8 2010

PAZ054-055-090045-
CARBON PA-MONROE PA-
740 PM EDT THU APR 8 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LEHIGHTON...MOVING NORTHEAST
AT 45 MPH. THE THUNDERSTORM WILL BE NEAR WEATHERLY...EAST SIDE AROUND
745 PM...BLAKESLEE...LAKE HARMONY AROUND 800 PM...GOULDSBORO STATE
PARK...TOBYHANNA AROUND 815 PM AND SKYTOP AROUND 830 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

SZATKOWSKI
Special weather statement, Apr 8, 7:34 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
834 PM EDT THU APR 8 2010

MDZ008-012-015-019-020-090200-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
834 PM EDT THU APR 8 2010

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNE'S AND TALBOT COUNTIES...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
BALTIMORE TO 23 MILES WEST OF EASTON...MOVING NORTHEAST AT 45 MPH.
THE THUNDERSTORMS WILL BE NEAR TILGHMAN ISLAND...TALBOT AROUND 845
PM...WYE MILLS...SKIPTON AROUND 900 PM...CHARLESTOWN...STARKEY CORNER
AROUND 915 PM...BARKSDALE AND NORTH EAST AROUND 930 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

SZATKOWSKI
Special weather statement, Apr 8, 8:17 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
917 PM EDT THU APR 8 2010

DEZ001-MDZ008-NJZ016-017-PAZ067-070-090200-
CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
917 PM EDT THU APR 8 2010

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...DELAWARE...
GLOUCESTER...NEW CASTLE AND SALEM COUNTIES...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF ELKTON...MOVING NORTHEAST AT 55
MPH. THE THUNDERSTORM WILL BE NEAR BLAKE AROUND 915 PM...APPLETON...
NORTH STAR AROUND 930 PM...CONCORDVILLE AND ASHLAND AROUND 945 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SZATKOWSKI

The radar

The Philadelphia radar (KDIX), 87 km away, was scanning. The volume nearest the first event began at 01:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Delaware

When
April 8, 8:51 PM EST
Where
Delaware County, Village Green
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
39.870, -75.430

A severe thunderstorm tore down large tree limbs and wires in Aston Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222827.